MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Device Displays Incorrect Message (2591); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a call service alarm (call service alarm issue) issue.It was alleged a call service 069 alarm and another unknown alarm occurred.There was no indication that this issue lead to an adverse event.This is being reported because the issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Device evaluation: the pump has been returned and evaluated by product analysis on 29-mar-2019 with the following findings: a review of the black box data and alarm history revealed cs 087 and 064, 078 call service alarms had occurred.During investigation, the pump alarmed with a call service (cs 069) during power up.Due to the cs 069 call service alarm that would not clear, the 078, 064 alarms were unable to be investigated.The call service 69 failure was written to the black box as a call service 87 failure.A language corruption occurred at a component on the printed circuit board resulting in a call service alarm.A leak test was performed and leaks were found in a pump case crack.The pump was opened and there was moisture observed on the motor flex connector, transceiver board, and in the battery compartment.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8395955
Report Number2531779-2019-01718
Device Sequence Number18880105
Product Code OYC
UDI-Device Identifier10840406100068
UDI-Public10840406100068
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Was the Report Sent to FDA? Yes
Device Age39 MO
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight200